Effects of cigarette smoking on priapism induced by quetiapine: a case reportReport as inadecuate




Effects of cigarette smoking on priapism induced by quetiapine: a case report - Download this document for free, or read online. Document in PDF available to download.

DARU Journal of Pharmaceutical Sciences

, 20:55

First Online: 15 October 2012Received: 06 July 2012Accepted: 10 July 2012

Abstract

Priapism is defined as an unwanted, prolonged, and painful erection which is unrelated to sexual stimulation. Some case studies suggest that priapism is an adverse effect of antipsychotic medications. In our case study a 30 year-old Iranian male with schizophrenia was experiencing recurrent priapism associated with quetiapine use. There are three interesting facts about this case: Firstly, the patient suffered priapism after even low dose consumption of quetiapine. Secondly, this case had experienced priapism with risperidone, olanzapine, and even clozapine in the past, suggesting a possible pharmacodynamic interaction of antipsychotics and inner biological traits in this particular case. Thirdly, priapism induced by low dose quetiapine was resolved after cigarette smoking.

KeywordsPriapism Antipsychotic Quetiapine Cigarette smoking  Download fulltext PDF



Author: Seyed Hamzeh Hosseini - Hafez Bajoghli - Padideh Ghaeli

Source: https://link.springer.com/







Related documents